Jump to content

Search the Community

Showing results for tags 'phenelzine'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 3 results

  1. Hi everyone, I just tired to write an intro but it was awful and getting worse so I'm starting over. I took Nardil/phenelzine 60mg for very close to a year. It worked better than anything else ever has for my depression, but eventually the side effects finally became intolerable and I decided to get off of it. The medical literature says you can just stop taking it. My Dr and I decided instead to taper. The initial tapering attempt was to reduce dosage by half for a couple of weeks, then another half and finally nothing. I made it 3 days on the 30mg dose before I had to go right back up to 60mg because of how badly I reacted to the reduction. Because of some things happening in my RL I had to put off the next taper attempt for a couple of months. I moved across the state and was in my new home a month before I tried to taper again. This time the plan was to reduce by 15mg every 2 weeks until I was off of it. (This medication comes in 15mg pills and I was taking 4 to get the 60mg.) So I went down to 45mg for two weeks. The day before I was to reduce dosage again, I had my monthly phone consultation with my doctor (who lives in the town where I used to live until recently.) The two weeks had not been at all enough for me to level out at the 45mg dosage so we decided I would stay at 45mg for at least another week. By the end of that 3rd week at 45mg I was not better and not even improving. I reasoned that, if I was going to feel this awful for the whole taper, I might as well go cold turkey and tough it out for 14 days until that Dr could put me on something else. With Dr's permission, that's what I did, I stopped taking it entirely. On the 8th day of pure hell and complete dysfunction, I found out about antidepressant withdrawal symptoms and syndrome and I found this website. After reading a bunch on here yesterday (day 8), I called Dr again to get permission to go back to taking 15mg in hopes that it would help the symptoms I'm going through. So I took 15mg yesterday and today. So far I'm not better and I'm not sure how long I should give it before considering raising the dose again if I don't improve. I really don't want to go back up any higher but then I didn't want to take the 15mg either. But I can't continue like this indefinitely. It was hard enough trying to get through 2 weeks of it, in fact I couldn't do it. I'll go back up on the dose if I have to, and I'll stay there until I can start the 10% taper plan. I know I'm supposed to put a signature of info but I can't think straight enough to do that right now. It's been really difficult just to make this intro make sense as it is.
  2. My name is Chris. Long time lurker, first time poster.. I am currently tapering off of Nardil after 3 years of use. This may make my story a bit unique as it is an old MAOI antidepressant which is not used very often these days. However, my path to Nardil was littered with various SSRI's, Tricyclics, and other psych meds. As rare as MAOIs are, I was still hoping to find some guidance or experiences related to MAOI withdrawal. I'm bummed how little information is here or anywhere on the internet. I attempted to taper off of Nardli last summer going from 45mg to 0mg in about 3 months. I felt this was a slow enough taper considering it was much slower than the nonsensical tapering schedules most doc's suggest. However, compared to the 10% taper suggested here it was pretty quick. I made it about 2 months before going back on Nardil when I started having panic attacks on a regular basis. Back in April, after being completely fed up with the Nardil side effects, I decided to try again. My original plan was to taper off the Nardil and back on to a newer class AD. Although I never really liked the SSRIs/SNRsI, their favorable side effect profiles vs the MAOIs was tempting. However, in the last month or so I have decided that I want to make another run at getting off these meds for good. This time around my taper has been even faster than the last attempt. The only reason for this is because my plan was to get off the Nardil and onto something different. I have gone from 45mg to 5mg in just over 2 months. Things were going alright until the last couple of weeks. My moods have been all over the place. I'll be feeling pretty good for a few hours, and then I'll be super depressed and anxious, verging on panic attacks. That brings us to today... I have decided to reinstate my Nardil at a higher dose and then follow the 10% formula here every 2-4 weeks. I am going to bump up to 1 pill a day (15mg) and see how I feel. If I'm still struggling I will go up some more until I feel stable and then start the 10% taper plan. I am fortunate enough to have a Psychiatrist who is both honest and aware of the major problems with the psychiatric/pharmaceutical industry. She's no expert on AD withdrawal, but shes very wiling to work with me as I go through this. I also have been sober from drugs/alcohol for 8 years and am very involved in the recovery community. This community will be an invaluable support group during this journey. I look forward to meeting you all and am greatly appreciative of any suggestions or guidance you can give! Note: I am also on Gabapentin 1000mg a day. This is a whole other nightmare. I was originally given it as a "safe" anxiety medication when I first got sober 8 years ago. I have become completely dependent on it and have to take it 3x a day or will start having withdrawals within a couple hours of missing my dose. Like most of these meds, it can be extremely difficult to stop and has it's own miserable withdrawal symptoms. I dream to one day be free from it, but I can only work on one thing at a time.
  3. I am 66 yrs old. I had TMS treatments Dec 2015 due to an upcoming elective knee surgery and the hospital/anathesiologist would not do the surgery while on Nardil due to possible drug interactions. After 35 TMS treatments I started tapering following my doctor's taper schedule of reducing 1/2 pill (7.5 mg) every 5-7 days. I stopped it Feb 10, 2016. My long term dose was alternating 30mg w 37.5 mg every other day. According to this site I tapered way too quickly but my psychiatrist says the taper was not rushed. It's been an ordeal. I did not know that I would experience all of these side effects of stopping this med. I had been on it for 27 years bc trying SSRIs and Tricyclic meds made me much worse and the Nardil treated my panic and depression in a very effective smooth way! After a few months of starting them they blocked the panic and helped my depression . I hated the food restrictions and was always fearful of drug interactions i.e. due to emergencies, sudden illnesses, risks of ignorant or negligent medical care etc. After stopping Nardil the emotional roller coaster started!! Anxiety, depression, irritability, no motivation, even non stop runny nose the first few weeks! All of these moods come and go in 3-7 day cycles. My dr says my body's nervous system has to adjust to being w/o Nardil after 27 years. He says it will get better but could take a long time - even a year!! My life is totally unpredictable. Everyday is not terrible but more bad ones than good ones! I have no motivation at home, don't cook, etc. Just barely get laundry done and bills paid. My dr suggests me finding new activities/hobbies to get my mind off how I feel but it's hard to find new things when I'm not motivated. He says to learn how to not be depressed but how can I do that on days I'm depressed?? My knee got better and did not have to have the surgery so now I've gone thru all of this for really no reason. I keep asking myself, "WHY AM I DOING THIS? WHY DO I WANT TO SPEND A YEAR OR MORE OF MY LIFE GOING THRU THIS? WHY DON'T I JUST THROW IN THE TOWEL AND GO BACK ON THE NARDIL??" HELP!! I thought the TMS would be an alternative treatment from the constant worry of food and drug fear of the Nardil but no one told me what going off the Nardil would be like. Thanks for listening. P.S. Seems like people who slow taper their AD still suffer with same results so why go back to med and then slow taper to start back over the same process? My goal was the tms would substitute for Nardil in treating depression but due to the withdrawal stuff I'm not sure it is worth it. Thanks again for any info or positive feedback. I just can't handle scary fearful events right now.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy